MAUDE Adverse Event Report: ETHICON INC. DERMABOND ADVANCED; ADHESIVE, TOPICAL SKIN

ETHICON INC. DERMABOND ADVANCED; ADHESIVE, TOPICAL SKIN
Catalog Number DNX12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Rash (2033); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: review email attached for additional information stating- i have meet with dr.(b)(6) to discuss the questions.I have recorded his responses to the questions: could you please elaborate further on the issue reported in this complaint? how many patients demonstrated the alleged issue? 4 patients have demonstrated skin reactions issue post operatively after dermabond application.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? they had not been reported previously.(b)(4): 3-4 post operative with patients.(b)(4): represents the ambiguous number of events.Dr.(b)(6) informed me he experienced 4 reactions.Please provide an answer for each case: what is the procedure name? they were all robotic general surgeries at the port site closures.What is the procedure date? dr.(b)(6) did not provide me an exact date of the surgeries as they happened at different instances in the past months.What date did the reaction occur on? patients reported the reaction to have occurred postoperatively 4-5 days later.Please describe the patient manifestations of the reported reaction (location, severity, appearance, generalized or local reaction).Patient described the manifestation as a skin rash development at the wound closure sites.If generalized reaction, please provide each location, severity and appearance.Dr.D described that reaction as mild erythema at the site of the incisions/port sites across the dermabond boarders.While in 2 cases they also developed blisters.Please provide the onset date/time of the reaction from the initial procedure.4-5 days please describe any medical intervention required to treat the patient condition including medication name and results.Dr.(b)(6) stated that he would recommend the patient to take otc bendryl.He had to prescribe atarax and hydrocortisone cream to a patient.Does the patient have a known allergic history to any medical devices, food and/or medication? patients did not have any allergies related to dermabond.If medication was required, please clarify if it was prescribed by a physician and what was prescribed.If medication was prescribed, please clarify if it was prescription strength: dr.(b)(6) did not provide me the specific strength of the medications.He prescribed hydrocortisone and atarax.Was allergy testing performed? if so, please describe with results.Dr.(b)(6) did not mention are there any photos available? dr.(b)(6) the nurse might have pictures in their records.Were any pre-op cleansing procedures changed recently? if yes, please describe.There have not been any changes to the pre-op cleaning.Did the patient undergo a patch test? no what is the current status of the patient? patients are healthy could you please provide the lot number? please provide the source or name of person providing answers to follow-up questions: dr.(b)(6).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: if photos are available of the patient¿s reaction, please email them to us? please specify which photo belongs with each patient.For each patient, please provide the following: name of surgery? what was the procedure date? what date /day post op was the reaction noted? were any cultures taken? results? please describe how the adhesive was applied.How was the wound cleaned and dried prior to prineo/ dermabond application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing was used? is the patient hypersensitive or do they have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient is not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth, bmi? has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? lot number of product used? what is the physician¿s opinion as to the etiology of or contributing factors to this event?.
 
Event or Problem Description
It was reported that a patient underwent a robotic general surgery on an unknown date and topical skin adhesive was used.Post operatively, over the last 3-6 months, the patient developed a skin rash at the port site closure.The reaction is mild erythema across the topical skin adhesive borders.The patient also developed blisters.Dr.Stated that he would recommend the patient to take otc benadryl and prescribe atarax and hydrocortisone cream to the patient.The device is not available for return.Additional information was requested.

Brand Name
DERMABOND ADVANCED
Common Device Name
ADHESIVE, TOPICAL SKIN
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25221806
Report Number2210968-2026-05560
Device Sequence Number21350428
Product Code MPN
UDI-Device Identifier10705031203532
UDI-Public10705031203532
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDNX12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown